Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Feb 20, 2020, 3:15 PM EST for Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida. It took effect at Feb 21, 2020, 1:20 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 3:15 PM EST (20:15 UTC)
- In effect from
- Feb 21, 2020, 1:20 AM EST
- Expired
- Feb 21, 2020, 8:35 PM EST
- In force
- 19 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WWUS72 KJAX 202015 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 315 PM EST Thu Feb 20 2020 FLZ124-125-133-138-GAZ154-166-211000- /O.NEW.KJAX.WI.Y.0005.200221T0900Z-200222T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 315 PM EST Thu Feb 20 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...In Georgia, Coastal Glynn and Coastal Camden Counties. In Florida, Coastal Nassau, Coastal Duval, Coastal St. Johns and Coastal Flagler Counties. * WHEN...From 4 AM Friday to 4 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ020-021-023>025-030>032-035-122-136-222-236-GAZ132>136-149- 151>153-162-163-165-250-264-350-364-211000- /O.NEW.KJAX.FZ.A.0003.200222T0500Z-200222T1400Z/ Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford- Clay-Gilchrist-Northern Columbia-Eastern Alachua- Southern Columbia-Western Alachua-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols-Clinch- Inland Camden-Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Trenton, Winfield, Suwannee Valley, Gainesville, Gainesville Airport, Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, Watertown, High Springs, Newberry, Archer, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 315 PM EST Thu Feb 20 2020 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
4 follow-up statements
033 WWUS72 KJAX 210620 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 120 AM EST Fri Feb 21 2020 FLZ124-125-133-138-GAZ154-166-220900- /O.EXT.KJAX.WI.Y.0005.200221T0620Z-200222T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 120 AM EST Fri Feb 21 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...In Georgia, Coastal Glynn and Coastal Camden Counties. In Florida, Coastal Nassau, Coastal Duval, Coastal St. Johns and Coastal Flagler Counties. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ020-021-023>025-030>032-035-122-136-222-236-GAZ132>136-149- 151>153-162-163-165-250-264-350-364-220900- /O.CON.KJAX.FZ.A.0003.200222T0500Z-200222T1400Z/ Hamilton-Suwannee-Baker-Inland Nassau-Inland Duval-Union-Bradford- Clay-Gilchrist-Northern Columbia-Eastern Alachua- Southern Columbia-Western Alachua-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols-Clinch- Inland Camden-Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Trenton, Winfield, Suwannee Valley, Gainesville, Gainesville Airport, Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, Watertown, High Springs, Newberry, Archer, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 120 AM EST Fri Feb 21 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
541 WWUS72 KJAX 211456 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 956 AM EST Fri Feb 21 2020 FLZ020-021-023-024-030-035-122-222-GAZ132>136-149-151>153-162-163- 165-250-264-350-364-212300- /O.UPG.KJAX.FZ.A.0003.200222T0500Z-200222T1400Z/ /O.NEW.KJAX.FZ.W.0003.200222T0500Z-200222T1400Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Gilchrist- Northern Columbia-Southern Columbia-Coffee-Jeff Davis-Bacon- Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols-Clinch- Inland Camden-Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Trenton, Winfield, Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 956 AM EST Fri Feb 21 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...From midnight tonight to 9 AM EST Saturday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ025-031-032-136-236-212300- /O.UPG.KJAX.FZ.A.0003.200222T0500Z-200222T1400Z/ /O.NEW.KJAX.FZ.W.0003.200222T0800Z-200222T1400Z/ Inland Duval-Bradford-Clay-Eastern Alachua-Western Alachua- Including the cities of Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Gainesville, Gainesville Airport, Newnans Lake, High Springs, Newberry, and Archer 956 AM EST Fri Feb 21 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Inland Duval, Bradford, Clay, Eastern Alachua and Western Alachua Counties. * WHEN...From 3 AM to 9 AM EST Saturday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ124-125-133-138-GAZ154-166-212300- /O.CON.KJAX.WI.Y.0005.000000T0000Z-200222T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 956 AM EST Fri Feb 21 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...In Georgia, Coastal Glynn and Coastal Camden Counties. In Florida, Coastal St. Johns, Coastal Flagler, Coastal Nassau and Coastal Duval Counties. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
575 WWUS72 KJAX 212042 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 342 PM EST Fri Feb 21 2020 FLZ020-021-023-024-030-035-122-222-GAZ132>136-149-151>153-162-163- 165-250-264-350-364-220900- /O.CON.KJAX.FZ.W.0003.200222T0500Z-200222T1400Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Gilchrist- Northern Columbia-Southern Columbia-Coffee-Jeff Davis-Bacon- Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols-Clinch- Inland Camden-Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Trenton, Winfield, Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 342 PM EST Fri Feb 21 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...From midnight tonight to 9 AM EST Saturday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ025-031-032-136-236-220900- /O.CON.KJAX.FZ.W.0003.200222T0800Z-200222T1400Z/ Inland Duval-Bradford-Clay-Eastern Alachua-Western Alachua- Including the cities of Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Gainesville, Gainesville Airport, Newnans Lake, High Springs, Newberry, and Archer 342 PM EST Fri Feb 21 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Inland Duval, Bradford, Clay, Eastern Alachua and Western Alachua Counties. * WHEN...From 3 AM to 9 AM EST Saturday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ124-125-133-138-GAZ154-166-220900- /O.CON.KJAX.WI.Y.0005.000000T0000Z-200222T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 342 PM EST Fri Feb 21 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...In Georgia, Coastal Glynn and Coastal Camden Counties. In Florida, Coastal St. Johns, Coastal Flagler, Coastal Nassau and Coastal Duval Counties. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
073 WWUS72 KJAX 220135 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 835 PM EST Fri Feb 21 2020 FLZ124-125-133-138-GAZ154-166-220245- /O.CAN.KJAX.WI.Y.0005.000000T0000Z-200222T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 835 PM EST Fri Feb 21 2020 ...WIND ADVISORY IS CANCELLED... $$ FLZ020-021-023-024-030-035-122-222-GAZ132>136-149-151>153-162-163- 165-250-264-350-364-221400- /O.CON.KJAX.FZ.W.0003.200222T0500Z-200222T1400Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Gilchrist- Northern Columbia-Southern Columbia-Coffee-Jeff Davis-Bacon- Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols-Clinch- Inland Camden-Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Trenton, Winfield, Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 835 PM EST Fri Feb 21 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Inland southeast Georgia and portions of inland northeast Florida. * WHEN...From midnight tonight to 9 AM EST Saturday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ025-031-032-136-236-221400- /O.CON.KJAX.FZ.W.0003.200222T0800Z-200222T1400Z/ Inland Duval-Bradford-Clay-Eastern Alachua-Western Alachua- Including the cities of Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Gainesville, Gainesville Airport, Newnans Lake, High Springs, Newberry, and Archer 835 PM EST Fri Feb 21 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... * WHAT...Sub-freezing temperatures near 30 expected. * WHERE...Portions of inland northeast and inland north central Florida. * WHEN...From 3 AM to 9 AM EST Saturday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 20, 1:02 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 20, 1:02 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
102 PM EST Thu Feb 20 2020
.AVIATION...
[Through 18Z Friday]
Low end MVFR to IFR cigs at this time and will likely deteriorate
to IFR for all TAFs late afternoon and this evening as widespread
rain moves in from the west and northwest, and another cold
front/trough pushes through the forecast area. Rain is expected
diminish from northwest to southeast tonight, and probably ending
at KSSI around 09z, and 09z-14z for rest of TAF sites. Low cigs
will slowly lift Friday but still look like at least MVFR lasting
until 15z-18z Friday. Winds will be northeast to east at 8 to 15
kt, more variable at GNV near a weak warm front. As the next cold
frontal boundary moves through the area into the evening and
overnight, winds will turn to north and northeast at all TAFS and
increase. Strongest winds will be at SGJ, CRG, and SSI around
15-20G25-30kt by early Friday morning.
&&
.PREV DISCUSSION [859 AM EST]...
.NEAR TERM [Through Tonight]...
Upper level high pressure near the Yucatan early this morning was
flattening out and retrograding to the west this morning due to
an upper level trough digging southward across the upper Great
Lakes. Shortwave energy was moving eastward across the Southeast
to the north of the area. At the surface, a weak frontal boundary
was settling south across central Florida early this morning, and
strong high pressure was pushing southward across the northern
Plains. Northeast winds were 15 to 20 mph at the beaches, and low
stratus was moving southwestward across the area.
An area of low pressure will develop along the northern Gulf near
the coast of Louisiana this morning and move to the east
northeast, while another area of low pressure will develop over
the regional Georgia waters this afternoon. The frontal boundary
across central Florida will then lift northward as a warm front
this afternoon towards the FL/GA border. The low stratus across
the area is forecast to scatter out briefly in the afternoon
across north central Florida, with the stratus remaining across
the rest of the area today. Showers will increase in coverage this
afternoon across southeast Georgia as the area of low pressure
moves through and strong high pressure begins to impinge on the
region. The showers will then spread southward into the rest of
the area late this afternoon and into the early evening hours.
Rainfall amounts around 1 inch with locally higher amounts are
possible north of Waycross in southeast Georgia, up to 0.5" across
the rest of southeast Georgia, and lighter amounts across
northeast Florida. Bulk shear values will increase to 50-60 knots
late this afternoon ahead of the arctic airmass, but the cloud
cover and low level inversion will keep thunderstorm chances very
low.
The area of low pressure will strengthen as it moves northeastward
between the Carolinas and Bermuda tonight, and arctic high
pressure will push into the southern Plains and towards the
Tennessee Valley by Friday morning. Showers will end across much
of the region from northwest to southeast overnight. Showers will
linger along the coastal areas and north central Florida through
Friday morning. Northerly winds will increase along the coast to
20 to 25 mph with gusts to 35-40 mph by daybreak, and a Wind
Advisory may be needed.
A large range of temperatures will exist today due to the frontal
boundary bisecting the region this afternoon, with highs ranging
from near 50 degrees along the Altamaha River the lower 80s across
Marion County. Overnight lows will be much cooler in the mid to
upper 30s across southeast Georgia, and near 40 to the mid 40s
across northeast Florida. Wind chills will be in the upper 20s to
around 30 across southeast Georgia and the low to mid 30s across
much of northeast Florida late tonight into Friday morning.
.SHORT TERM [Friday Through Saturday]...
High pressure builds in from the northwest on Friday as a dry,
colder airmass settles over the region. Gusty winds develop along
the coast due to strengthening northerly flow over the coastal
waters. Skies clear from northwest to southeast on Friday. High
temperatures on Friday will be below average in the 50s. Low
temperatures Friday night into Saturday morning drop to freezing
and below freezing across southeast Georgia and much of inland
northeast Florida. A Freeze Watch will likely be needed. Gusty
northerly coastal winds will keep above freezing temperatures near
the Atlantic coast. Temperatures begin to rebound on Saturday as
the high weakens and builds to the north.
.LONG TERM [Sunday Through Wednesday]...
Surface high pressure moves off the eastern seaboard on Sunday.
Rain returns Monday through Wednesday as a low pressure system
moves across the midwest and its associated fronts move through
the southeastern US. Temperatures will be above normal due to
prevailing southwesterly flow ahead of the front.
.MARINE...
A frontal boundary positioned across central Florida and the
adjacent Atlantic waters will lift northward as a warm front this
afternoon as low pressure develops over the Georgia waters. Low
pressure will then strengthen as it accelerates northeastward off
the southeast U.S. coast tonight and Friday. A Gale Warning is in
effect for all the waters this evening through Friday night. High
pressure will then weaken as it moves eastward towards the
Carolina coast on Saturday night and Sunday, allowing northerly
winds to gradually subside. A coastal trough will then develop
over our near shore waters late this weekend and will develop into
a warm front as low pressure strengthens over the southern Plains
states and progresses northeastward.
Rip Currents: Moderate risk of rip currents today, and a High risk
of rip currents at the beaches on Friday.
.HYDROLOGY...
Minor to moderate river flooding continues for the Altamaha River
basin.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 37 50 28 56 34 / 90 0 0 0 0
SSI 41 49 35 55 43 / 90 10 0 0 0
JAX 44 53 35 59 43 / 90 10 0 0 0
SGJ 48 53 42 60 48 / 80 20 0 0 0
GNV 44 54 33 62 41 / 60 10 0 0 0
OCF 48 55 35 65 43 / 60 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 6 PM EST this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
Gale Warning from 6 PM this evening to 3 AM EST Saturday for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:15 PM EST | Freeze Watch | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 19 hr |
| Feb 20, 1:33 AM EST | Gale Warning | JAX | 50 hr | |
| Feb 20, 3:17 PM EST | High Surf Advisory | JAX | Duval, Flagler, Nassau | 55 hr |
Nearby
Wind Advisories in Florida, 2020Wind Advisories in Georgia, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.